Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Charleston, WV

April 9, 2011Boone County, Logan County, Mingo County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2011, 2:21 PM EDT for Boone County, Logan County, Mingo County, West Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 2:21 PM EDT (18:21 UTC)
Expired
Apr 9, 2011, 3:15 PM EDT
In force
54 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Logan County, WV, Mingo County, WV

The radar

The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:30 PM EDTHAIL 12 Ne Williamson, WV
Apr 9, 2:50 PM EDTHAIL 1.755 Sw Logan, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:34 PM EDTSevere Thunderstorm WatchSPC4 hr
Apr 9, 2:00 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS51 KRLX 091821
SVRRLX
WVC005-045-059-091915-
/O.NEW.KRLX.SV.W.0076.110409T1821Z-110409T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN WEST VIRGINIA...
  LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  WESTERN MINGO COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WILLIAMSON...

* UNTIL 315 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF WILLIAMSON...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATTAROY...RED JACKET...DELBARTON...HOLDEN...CHIEF LOGAN STATE
  PARK...CHAPMANVILLE...WHARTON AND VAN.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3768 8231 3770 8231 3774 8233 3775 8233
      3779 8236 3799 8206 3803 8198 3803 8192
      3804 8195 3806 8191 3793 8161 3761 8217
TIME...MOT...LOC 1821Z 231DEG 36KT 3763 8233

$$

30
2 follow-up statements
479 
WWUS51 KRLX 091835
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT SAT APR 9 2011

WVC005-045-059-091915-
/O.CON.KRLX.SV.W.0076.000000T0000Z-110409T1915Z/
MINGO WV-LOGAN WV-BOONE WV-
235 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN BOONE...LOGAN AND WESTERN MINGO COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILLIAMSON...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LENORE...RED JACKET...DELBARTON...VARNEY...MYRTLE...DINGESS...
HOLDEN...CHAUNCEY...VERDUNVILLE...SWITZER...MOUNT GAY...LOGAN...WEST
LOGAN...CHIEF LOGAN STATE PARK...MITCHELL HEIGHTS...CHAPMANVILLE...
BLAIR...SHARPLES...TURTLE CREEK...JEFFREY...WHARTON AND VAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3768 8231 3770 8231 3774 8233 3775 8233
      3779 8236 3799 8206 3803 8198 3803 8192
      3804 8195 3806 8191 3793 8161 3761 8217
TIME...MOT...LOC 1835Z 231DEG 36KT 3768 8220

$$

03
014 
WWUS51 KRLX 091914
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
314 PM EDT SAT APR 9 2011

WVC005-045-059-091924-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-110409T1915Z/
MINGO WV-LOGAN WV-BOONE WV-
314 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...LOGAN AND
WESTERN MINGO COUNTIES WILL EXPIRE AT 315 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3768 8231 3770 8231 3774 8233 3775 8233
      3779 8236 3799 8206 3803 8198 3803 8192
      3804 8195 3806 8191 3793 8161 3761 8217
TIME...MOT...LOC 1914Z 231DEG 36KT 3793 8181

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:15 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 9, 2:15 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SAT APR 9 2011

.SYNOPSIS...
A WARM FRONT MOVES NORTH THROUGH THE AREA TODAY INTO TONIGHT.  A
WARM SOUTHWEST FLOW IN ITS WAKE PREVAILS INTO MONDAY...WHEN A COLD
FRONT CROSSES.  HIGH PRESSURE CROSSES TUESDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH SOUTHERN HALF OF AREA
THIS AFTERNOON...INCREASING POPS FURTHER NORTH PER RADAR TRENDS OF
ORGANIZED CONVECTION MAINTAINING NORTH OF WARM FRONT.

PREVIOUS DISCUSSION...
MORNING UPDATE WAS TO CONCENTRATE HIGHEST POPS THIS AFTERNOON ALONG
AND SOUTH OF THE NORTHWARD ADVANCING WARM FRONT...IE SOUTHERN HALF
OF OUR CWA. MCV AND ASSOCIATED SQUALL LINE OUT WEST IN SRN INDIANA
AND NCNTRL KY NOT SHOWING SIGNS AS YET OF TURNING TO THE RIGHT...SO
LOOKS LIKE SQUALL LINE WILL BE CLOSELY LINKED WITH THE WARM FRONT.
HIGH POPS AS FAR NORTH AS I64 CORRIDOR WHERE WARM FRONT AND CLEARING
WILL OCCUR IN TIME FOR THE CONVECTION. LINE EXPECTED TO REACH FAR
WEST PORTION OF CWA AROUND 1PM...AND ADVANCE EAST SOUTHEAST ALONG
AND SOUTH OF THE WARM FRONT INTO THIS EARLY EVENING. RAMPING UP
INTENSITY OF STORMS ON MORNING UPDATE...HAVE INCLUDED GUSTY WINDS AND
SMALL HAIL SOUTH HALF...IN ANTICIPATION OF POSSIBLY A WATCH THIS
AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
NO WHOLESALE CHANGES IN THE SHORT TERM...AS WE ARE STILL ON TRACK
FOR COLD FROPA MONDAY. ONE QUESTION THAT REMAINS IS THE TIMING OF
THE ACTUAL PASSAGE...AND WHETHER IT WILL TRIGGER SEVERE
THUNDERSTORMS OR NOT. CURRENTLY SPC HAS NORTHERN WV DRAWN INTO A
SLIGHT RISK OF SEVERE ON DAY 3. IF THE PASSAGE OCCURS DURING MAXIMUM
DAYTIME HEATING...COULD SEE THE THREAT OF STRONG STORMS TO EXPAND
SOUTH OVER CWA.

ONE FACTOR WORKING AGAINST THE THREAT OF STRONG THUNDERSTORMS MONDAY
IS THE HIGH PWS IN THE GUIDANCE. 12Z NAM HAS A RIBBON OF 1.5 TO 1.7
INCH PWS PUSHING THROUGH THE CWA ALONG THE BOUNDARY. THIS RAISES THE
CONCERN OF POSSIBLE WATER ISSUES MONDAY AS THE SOUTHERN PORTIONS OF
THE CWA ARE FAIRLY WET...AND CURRENT FFG IS RUNNING AROUND 1 TO 1.5
INCHES IN THIS AREA. WILL NEED TO MONITOR THE WATER SITUATION
CLOSELY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
USED HPC GUIDANCE FOR THE EXTENDED PERIOD. ONLY MINOR TWEAKS WERE
MADE.

DRY WEATHER WILL START THIS PERIOD WITH HIGH PRESSURE IN CONTROL. AS
THE HIGH SHIFTS EAST...THE NEXT SYSTEM MOVES NORTHEAST OUT OF THE
SOUTHERN PLAINS. MODELS SHOW THIS NEXT SYSTEM HEADS TOWARD THE
REGION LATE IN THE WEEK. WILL HAVE TO MONITOR AS THE WEEK PROGRESSES
AS THIS COULD MEAN ANOTHER CHANCE FOR STRONG STORMS BY THE END OF
THE WEEK. AT THIS TIME...WILL KEEP THUNDERSTORMS IN AND TWEAK AS THE
SYSTEM DEVELOPS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
15Z SATURDAY THRU 12Z SUNDAY...
AREAS OF LOW CLOUD AND FOG ASSOCIATED WITH A WARM FRONT AND...IN
SOME AREAS...A RESULT OF RAIN FRI AND LAST NT...IS CURRENTLY MIXING
OUT THIS MORNING ALONG AND SOUTH OF THE I64 CORRIDOR AS THE WARM
FRONT LIFTS SLOWLY NORTH. LOW CLOUDS WILL BE SLOWER TO ERODE IN THE NORTH.

A SQUALL LINE CURRENTLY OVER SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY WILL MOVE EAST ACROSS NORTHEAST KY...SOUTH HALF OF WV AND
SW VA THIS AFTERNOON. THESE STORMS WILL LIKELY BE ON THE STRONG
SIDE...A FEW POSSIBLY SEVERE. SOME SHOWERS WITH EMBEDDED THUNDER
FURTHER NORTH THIS AFTERNOON TO THE NORTH OF THE WARM FRONT.

EXPECT GRADUAL IMPROVEMENT FROM THE SOUTH...OUTSIDE SHOWERS AND
THUNDERSTORMS...TO VFR CEILINGS THIS AFTERNOON...LAST TO IMPROVE IN
THE NORTH.

THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA THIS EVENING.
AREAS OF IFR LOW CLOUD AND FOG TONIGHT...MAINLY IN AREAS THAT
RECEIVE THE RAIN THIS AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND AREAL EXTENT OF THE FOG AND STRATUS
AND ITS EVAPORATION IS IN QUESTION.  ALSO IN QUESTION IS TIMING AND
PLACEMENT OF CONVECTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    M    M    L    L    H    H    H    H    H    H
HTS CONSISTENCY  L    L    M    L    L    M    M    M    L    L    M    M
BKW CONSISTENCY  H    H    H    M    L    L    L    L    M    M    M    M
EKN CONSISTENCY  H    H    L    L    H    L    M    L    H    H    L    L
PKB CONSISTENCY  H    H    H    H    L    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    L    L    M    M    M    M    H    M    M

AFTER 18Z SUNDAY...
IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES AFTER THUNDERSTORMS
OVERNIGHT SAT NT.  IFR POSSIBLE IN BRIEF SHOWERS AND THUNDERSTORMS
ON MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JB/JMV/TAX
NEAR TERM...JMV
SHORT TERM...TAX
LONG TERM...JB
AVIATION...JMV
Hazardous weather outlook, Apr 9, 5:05 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
505 AM EDT SAT APR 9 2011

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>027-
033>037-100915-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-GALLIA-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
505 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-038>040-046-
047-100915-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
505 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 9, 12:30 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1230 PM EDT SAT APR 9 2011

KYZ101>103-105-WVZ005-091730-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-WAYNE WV-
1230 PM EDT SAT APR 9 2011

...THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP...NORTHERN
LAWRENCE AND NORTHWESTERN WAYNE COUNTIES...

AT 1228 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 35 MILES
NORTHWEST OF MOREHEAD TO 16 MILES NORTHWEST OF MOREHEAD TO MOREHEAD
TO 4 MILES NORTH OF WEST LIBERTY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR GLOBE AROUND 1245 PM...GRAHN AROUND 100
PM...HOPEWELL AROUND 115 PM AND WURTLAND AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3856 8310 3872 8304
      3876 8289 3859 8284 3854 8270 3847 8261
      3842 8260 3841 8253 3824 8236 3799 8302
      3803 8301 3811 8290 3817 8292 3818 8306
      3826 8316 3819 8327 3832 8334

30
Special weather statement, Apr 9, 1:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT SAT APR 9 2011

VAZ003-004-WVZ033-091900-
BUCHANAN VA-DICKENSON VA-MCDOWELL WV-
157 PM EDT SAT APR 9 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCHANAN...NORTHERN DICKENSON
AND WESTERN MCDOWELL COUNTIES...

AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CLINTWOOD...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BREAKS INTERSTATE PARK AROUND 215 PM...GRUNDY
AROUND 230 PM AND STACY AROUND 245 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3720 8256 3721 8255 3727 8235 3747 8208
      3751 8182 3750 8181 3720 8176 3718 8179
      3716 8187 3716 8255

30
Local storm report, Apr 9, 2:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             8 S LOUISA              37.99N 82.60W
04/09/2011  E1.00 INCH       LAWRENCE           KY   EMERGENCY MNGR

&&

CAMPBELL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min
Apr 8, 8:10 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh35 min
Apr 8, 8:24 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne36 min
Apr 8, 8:31 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Apr 8, 8:47 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo25 min
Apr 8, 8:54 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming51 min
Apr 8, 9:03 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming42 min
Apr 8, 10:07 PM EDTSpecial Weather StatementRLXMcDowell, Mingo, Wyoming68 min
Apr 9, 1:27 PM EDTSevere Thunderstorm WarningRLXWayne48 min
Apr 9, 2:11 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Logan, Wayne64 min
Apr 9, 2:18 PM EDTSevere Thunderstorm WarningRLXMcDowell57 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, McDowell, Mingo, Raleigh, Wyoming62 min
Apr 9, 3:15 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan29 min
Apr 9, 3:18 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Lincoln, Logan, McDowell and 3 more27 min
Apr 9, 3:40 PM EDTSevere Thunderstorm WarningRLXMcDowell65 min
Apr 9, 3:49 PM EDTSpecial Weather StatementRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 3 more86 min
Apr 9, 4:08 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming52 min
Apr 9, 4:18 PM EDTFlash Flood WarningRLXBoone, Lincoln, Logan4 hr
Apr 9, 4:26 PM EDTFlash Flood WarningRLXWyoming2 hr
Apr 9, 4:30 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming30 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.